Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 4, 2015, 3:51 AM PST for 6 counties in Oregon; 6 counties in Washington. It took effect at Jan 4, 2015, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 3:51 AM PST (11:51 UTC)
- In effect from
- Jan 4, 2015, 10:00 PM PST
- Expired
- Jan 5, 2015, 8:35 AM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 69 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS76 KPDT 041151 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 351 AM PST SUN JAN 4 2015 ...STRONG GUSTY WINDS EXPECTED TONIGHT INTO MONDAY AFTERNOON... . A STORM SYSTEM MOVING THROUGH THE AREA WILL HELP TO TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE AREA. MUCH STRONGER WEST TO SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE STARTING LATE THIS EVENING AND PERSISTING THROUGH EARLY MONDAY AFTERNOON. MOST LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS OF 35 TO 45 MPH...HOWEVER ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND THE FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS WIND GUSTS COULD REACH 50 TO 55 MPH AT TIMES. ORZ508-WAZ520-042300- /O.NEW.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON... CLE ELUM...CLIFFDELL 351 AM PST SUN JAN 4 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING...PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-510-WAZ028-029-521-042300- /O.NEW.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE 351 AM PST SUN JAN 4 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING...PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
118 WWUS76 KPDT 042231 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 231 PM PST SUN JAN 4 2015 ...STRONG GUSTY WINDS EXPECTED TONIGHT INTO MONDAY AFTERNOON... . A STORM SYSTEM MOVING THROUGH THE AREA WILL HELP TO TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION. MUCH STRONGER WEST TO SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE THIS EVENING AND PERSIST THROUGH EARLY MONDAY AFTERNOON. MOST LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS BETWEEN 35 TO 45 MPH...HOWEVER ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND THE FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS WIND GUSTS COULD REACH 50 TO 55 MPH. ORZ508-WAZ520-051215- /O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON... CLE ELUM...CLIFFDELL 231 PM PST SUN JAN 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO55 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-510-WAZ028-029-521-051215- /O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE 231 PM PST SUN JAN 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
265 WWUS76 KPDT 050438 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 838 PM PST SUN JAN 4 2015 ...STRONG GUSTY WINDS EXPECTED TONIGHT INTO MONDAY AFTERNOON... . A STORM SYSTEM MOVING THROUGH THE AREA WILL HELP TO TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION. MUCH STRONGER WEST TO SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE THIS EVENING AND PERSIST THROUGH EARLY MONDAY AFTERNOON. MOST LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS BETWEEN 35 TO 45 MPH...HOWEVER ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND THE FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS WIND GUSTS COULD REACH 50 TO 55 MPH. WAZ027-051245- /O.EXA.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 838 PM PST SUN JAN 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-WAZ520-051245- /O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON... CLE ELUM...CLIFFDELL 838 PM PST SUN JAN 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO55 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-510-WAZ028-029-521-051245- /O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE 838 PM PST SUN JAN 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY. * TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
713 WWUS76 KPDT 051143 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 343 AM PST MON JAN 5 2015 ...STRONG GUSTY WINDS EXPECTED TODAY... .A STORM SYSTEM OVER WASHINGTON STATE WILL HELP TO TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION. MUCH STRONGER WEST TO SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE TODAY. MOST LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS BETWEEN 35 TO 45 MPH...HOWEVER LOCALIZED WIND GUSTS COULD REACH 50 TO 55 MPH. WAZ027-052300- /O.CON.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 343 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE YAKIMA VALLEY. * TIMING: WEST TO SOUTHWEST WINDS WILL PEAK THIS MORNING BEFORE DECREASING DURING THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-WAZ520-052300- /O.CON.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON... CLE ELUM...CLIFFDELL 343 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WEST TO SOUTHWEST WINDS WILL PEAK THIS MORNING BEFORE DECREASING DURING THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-510-WAZ028-029-521-052300- /O.CON.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE 343 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WEST TO SOUTHWEST WINDS WILL PEAK THIS MORNING BEFORE DECREASING DURING THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH. * IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
158 WWUS76 KPDT 051635 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 835 AM PST MON JAN 5 2015 ORZ044-507-508-510-WAZ027>029-520-521-051745- /O.CAN.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA... APPLETON...CLE ELUM...CLIFFDELL...GOLDENDALE 835 AM PST MON JAN 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE BREEZY THROUGH THE MORNING THEN DECREASING IN THE AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:00 AM PST, 51 minutes earlier.
Area forecast discussion, Jan 4, 3:00 AM PST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST SUN JAN 4 2015
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...A COMPLEX WINTER STORM
WILL BE AFFECTING THE AREA THROUGH MUCH OF THE SHORT TERM
PERIOD...BRINGING WINTER PRECIPITATION AND A PERIOD OF STRONG WINDS.
WE HAVE MULTIPLE WINTER HEADLINES IN EFFECT THROUGH 06/12Z MONDAY.
THE STORM SYSTEM IS CURRENTLY MOVING ONSHORE OVER WESTERN WASHINGTON
AND OREGON...AND IS ALREADY BEGINNING TO SPREAD MOISTURE OVER THE
AREA. SNOW IS CURRENTLY FALLING ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES IN EASTON AND AT SNOQUALMIE PASS. DECIDED TO
UPGRADE THE EAST SLOPES OF THE WASHINGTON CASCADES TO A WINTER STORM
WARNING WITH THIS PACKAGE AS PERIODS OF HEAVY SNOW WILL LIKELY
AFFECT THIS REGION FOR A 12 TO 18 HOUR PERIOD TODAY. CONTEMPLATED
UPGRADING THE NORTHERN BLUE MOUNTAINS OF OREGON TO A WINTER STORM
WARNING...BUT THERE WAS TOO MUCH UNCERTAINTY...ESPECIALLY SINCE SNOW
LEVELS ARE FORECAST TO RAPIDLY RISE THIS EVENING IN THE INTERSTATE
84 CORRIDOR AND MEACHAM AREA. LEFT ALL OTHER WINTER HEADLINES AS IS.
WITH MANY LOCATIONS IN NORTHERN OREGON AND SOUTHEASTERN WASHINGTON
BELOW FREEZING AT THE SURFACE AND WITH VARYING DEPTHS OF
SUB-FREEZING AIR IN PLACE OVER THESE REGIONS EXPECT A MIXTURE OF
SNOW...SLEET...FREEZING RAIN AND PLAIN RAIN TO AFFECT THE AREA
THROUGH THIS EVENING BEFORE SNOW LEVELS RISE CHANGING MOST LOCATIONS
OVER TO RAIN. THERE IS A CONCERN FOR LIGHT FREEZING RAIN OR SLEET TO
LINGER IN THE YAKIMA VALLEY AND THE COLUMBIA BASIN INTO THE EVENING
HOURS...BUT THIS WAS ALREADY WELL COVERED IN THE WINTER WEATHER
ADVISORY. NEXT CONCERN WILL BE THE INCREASING WINDS TONIGHT INTO
MONDAY. WE WILL BE ISSUING SEVERAL WIND ADVISORIES WITH THIS UPDATE
FOR LOCATIONS IN NORTHERN OREGON AND MUCH OF SOUTHEAST WASHINGTON.
THE HIGHEST WINDS WILL LIKELY OCCUR FROM LATE THIS EVENING INTO
MONDAY AFTERNOON...WITH PEAK GUSTS OF 40 TO 55 MPH POSSIBLE.
GUIDANCE IS INDICATING VERY STRONG WINDS JUST ABOVE THE
SURFACE...BUT ALSO INDICATES THAT THESE WINDS WILL HAVE A TOUGH TIME
MIXING ALL THE WAY DOWN TO THE SURFACE DUE TO A STUBBORN STABLE
LAYER.WILL NEED TO WATCH THIS CAREFULLY TO SEE IF ANY SUBSTANTIAL
DOWNWARD MOTION CAN IN FACT DRAG MORE INTENSE WINDS DOWN TO THE
SURFACE. 77
.LONG TERM...TUESDAY THROUGH SUNDAY...MODELS ARE STILL IN GOOD
AGREEMENT THAT AN UPPER RIDGE WILL DOMINATE THE WEATHER FOR AT LEAST
THE BEGINNING OF THE EXTENDED FORECAST PERIOD. HIGH PRESSURE ALOFT
WILL AMPLIFY WITH THE RIDGE AXIS OVER THE CWA. THIS WILL BRING MILD
AND DRY CONDITIONS WITH MODERATELY HIGH SNOW LEVELS TO THE CWA ON
TUESDAY THROUGH THURSDAY. THERE WILL LIKELY BE SURFACE BASED
INVERSIONS IN THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS WHICH
MAY CAUSE FOG AND LOW CLOUDS TO DEVELOP AND PERSIST. THIS WILL TEND
TO KEEP DAYTIME TEMPERATURES DOWN AND NIGHT TIME TEMPERATURES UP.
ELSEWHERE...WHERE IT IS FOG/CLOUD FREE TEMPERATURE SWINGS BETWEEN
DAY AND NIGHT WILL BE GREATER. IN FACT DAYTIME HIGHS IN THE
MOUNTAINS MAY ACTUALLY BE WARMER THAN IN THE AREAS WITH LOW CLOUDS
AND FOG (I.E. THE BASIN AND SURROUNDING VALLEYS). SNOW LEVELS WILL
RANGE FROM AROUND 4500-5500 FEET NORTH AND 6000-7000 FEET SOUTH...
LOWERING ABOUT 1000 FEET AT EACH NIGHT. THE GFS IS HINTING AT A WEAK
BACK DOOR COLD FRONT FROM THE NORTHEAST. THIS WILL ALSO TEND TO KEEP
TEMPERATURES COOLER THAN WHAT THEY COULD NORMALLY GET TO UNDER A
HIGH PRESSURE RIDGE. THE NEXT WEATHER SYSTEM TO AFFECT THE CWA WILL
ARRIVE THURSDAY NIGHT INTO FRIDAY WITH AN UPPER PACIFIC TROUGH
SWINGING ACROSS THE PACIFIC NORTHWEST IN A NEGATIVE TILT. THIS WILL
BRING MOSTLY RAIN TO THE FORECAST AREA...WITH SNOW CONFINED TO THE
HIGHEST PEAKS. THIS SYSTEM WILL LINGER THROUGH SATURDAY WITH PERIODS
OF VALLEY RAIN AND HIGHER MOUNTAIN SNOW. HIGH PRESSURE WILL REBUILD
OVER THE REGION SATURDAY NIGHT INTO SUNDAY. HOWEVER MOISTURE MOVING
OVER THE TOP OF THE RIDGE WILL KEEP A SLIGHT CHANCE TO CHANCE OF
VALLEY RAIN AND HIGHER MOUNTAIN SNOW SHOWERS IN THE FORECAST. DUE TO
INCREASING MODEL DIFFERENCES THIS FAR OUT HAVE NOT MADE TOO MANY
CHANGES TO THE EXTENDED FORECAST PERIOD THAT FAR OUT. 88
&&
.AVIATION...12Z TAFS...MVFR OR IFR CONDITIONS WILL PERSIST AT KPDT
AND KALW DUE TO LOW CIGS AS WELL AS REDUCED VISIBILITY IN AREAS OF
FOG. PRECIPITATION IN THE FORM OF SNOW...SLEET OR FREEZING RAIN WILL
DEVELOP ACROSS THE AREA THIS MORNING WHICH MAY CAUSE OTHER TAF SITES
TO DROP TO MVFR OR IFR CONDITIONS AS WELL. THESE CONDITIONS WILL
PREVAIL THROUGH THE DAY INTO THIS EVENING WITH IMPROVEMENT AFTER 06Z
TONIGHT. WINDS WILL REMAIN LIGHT AND VARIABLE TODAY BUT WILL BEGIN
TO INCREASE FROM THE SOUTHWEST TONIGHT WITH WIND SPEEDS OF AT LEAST
15 TO 25 KTS BECOMING LIKELY AT MOST TAF SITES. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 38 39 49 40 / 80 90 60 30
ALW 38 40 51 43 / 90 90 60 40
PSC 32 32 51 40 / 70 70 40 30
YKM 30 30 47 37 / 60 60 50 30
HRI 35 36 52 40 / 70 70 40 20
ELN 29 29 46 38 / 80 80 50 30
RDM 38 36 48 34 / 30 40 20 10
LGD 33 32 45 38 / 90 90 70 40
GCD 37 34 48 39 / 70 70 50 20
DLS 41 34 51 41 / 60 70 50 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY
ORZ044-507-510.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY ORZ050.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING ORZ044-507.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ502.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ049.
WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY ORZ508.
WA...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY
WAZ028-029-521.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING WAZ030.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING WAZ521.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING WAZ029.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING WAZ028.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING WAZ520.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING WAZ026.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING WAZ027.
WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY WAZ520.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
77/88/88Nearby
Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.